Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 22, 2015, 10:44 PM HST for Hawaii County, Hawaii. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 10:44 PM HST (08:44 UTC)
- Expired
- May 23, 2015, 9:53 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WWHW70 PHFO 230844 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1044 PM HST FRI MAY 22 2015 ...STRONG WINDS OVER THE BIG ISLAND SUMMITS... .A MID LEVEL TROUGH PASSING NORTH OF THE STATE WILL BRING PERIODS OF STRONG WINDS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA OVERNIGHT INTO SATURDAY MORNING. HIZ028-232200- /O.NEW.PHFO.WI.Y.0018.150523T0844Z-150523T2200Z/ BIG ISLAND SUMMITS- 1044 PM HST FRI MAY 22 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH NOON HST SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
2 follow-up statements
465 WWHW70 PHFO 231334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST SAT MAY 23 2015 ...STRONG WINDS OVER THE BIG ISLAND SUMMITS... .A MID LEVEL TROUGH PASSING NORTH OF THE STATE WILL BRING PERIODS OF STRONG WINDS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH THIS MORNING. HIZ028-232200- /O.CON.PHFO.WI.Y.0018.000000T0000Z-150523T2200Z/ BIG ISLAND SUMMITS- 334 AM HST SAT MAY 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 12 THOUSAND FEET. * TIMING...THROUGH NOON HST. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
195 WWHW70 PHFO 231953 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 953 AM HST SAT MAY 23 2015 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS CANCELLED... HIZ028-232100- /O.CAN.PHFO.WI.Y.0018.000000T0000Z-150523T2200Z/ BIG ISLAND SUMMITS- 953 AM HST SAT MAY 23 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 22, 8:55 PM HST, 1 hour 49 minutes earlier.
Area forecast discussion, May 22, 8:55 PM HST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 855 PM HST FRI MAY 22 2015 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE OVER MAUI COUNTY OVERNIGHT...AND THE WINDWARD BIG ISLAND SATURDAY AND SATURDAY NIGHT...BEFORE DISSIPATING SOUTH OF THE BIG ISLAND ON SUNDAY. A BRIEF PERIOD OF BREEZY NORTHEAST WINDS WILL ACCOMPANY THE FRONT...FOCUSING MOST OF ITS ASSOCIATED MOISTURE ALONG WINDWARD SLOPES AND COASTS. AFTER THE FRONT PASSES...LIGHT TO MODERATE NORTHEAST TO NORTH WINDS WILL PREVAIL INTO EARLY NEXT WEEK...WITH BRIEF SHOWERS FAVORING WINDWARD AREAS...ESPECIALLY DURING NIGHTS AND MORNINGS. HOWEVER...A CLOUD BAND MOVING OVER THE ISLANDS ON SUNDAY MAY BRING A FEW EXTRA WINDWARD SHOWERS. && .DISCUSSION... A BAND OF LOW CLOUDS ACCOMPANIED BY SCATTERED SHOWERS MARKS A WEAK COLD FRONT...WHICH LIES ACROSS OAHU AND MOLOKAI AS OF MID EVENING. SOME ISOLATED HEAVY RAINS OCCURRED LATE THIS AFTERNOON OVER PARTS OF OAHU...AND LOCALLY HEAVIER SHOWERS HAVE FIRED UP RECENTLY ACROSS EASTERN OAHU AND MOLOKAI...REQUIRING FLOOD ADVISORIES TO BE ISSUED. ELSEWHERE AROUND THE STATE...NORTHERLY FLOW PREVAILS ACROSS KAUAI BEHIND THE FRONT...WITH LIGHT WINDS AND WIDELY SCATTERED SHOWERS AROUND MAUI AND THE BIG ISLAND. SURFACE ANALYSIS DEPICTS THE AFOREMENTIONED FRONT STRETCHING SW FROM A LOW CENTERED ABOUT 900 MILES NNE OF PHNL...WITH A 1025 MB HIGH CENTERED ABOUT 1000 MILES NW OF KAUAI. AN UNSEASONABLY DEEP TROUGH ALOFT IS LOCATED OVER THE CENTRAL PACIFIC...SUPPORTING THE UNUSUAL MOVEMENT OF THE SURFACE FRONT SOUTHWARD ACROSS THE MAIN HAWAIIAN ISLANDS IN LATE MAY. MIMIC-TPW SATELLITE IMAGERY DEPICTS A NARROW BAND OF SOMEWHAT ENHANCED MOISTURE ALONG THE FRONT...WITH ESTIMATED PWATS UP TO 1.5 INCHES. THIS AGREES WELL WITH THE 00Z LIHUE SOUNDING... WHICH FOUND A HIGH/WEAK INVERSION BASED NEAR 12K FEET AND PWAT OF 1.4 INCHES. THE 00Z HILO SOUNDING REFLECTED A DRIER AIRMASS AHEAD OF THE FRONT...WITH THE INVERSION BASED NEAR 9500 FEET AND PWAT OF 1.19 INCHES. OVERNIGHT AND SATURDAY...EXPECT THE WEAK FRONT TO CONTINUE MOVING SOUTHWARD THROUGH THE STATE. BUILDING N/NE FLOW FILTERING THROUGH THE FRONT WILL FOCUS MOST OF THE SHOWER ACTIVITY ACROSS WINDWARD AND MAUKA AREAS. LOCALIZED HEAVIER SHOWERS WILL REMAIN POSSIBLE ALONG THE FRONT THROUGH AT LEAST THE REST OF THIS EVENING AND POSSIBLY INTO LATE TONIGHT. WOULD EXPECT MOSTLY LIGHTER SHOWERS ON SATURDAY AS LOW LEVEL CONVERGENCE ALONG THE FRONT WEAKENS. HAVE UPDATED THE FORECAST TO BRING THE HIGH POPS FURTHER SOUTH AND EAST ACROSS MOLOKAI AND WEST MAUI FOR THIS EVENING. THE FRONT WILL USHER IN A SLIGHTLY DRIER AIR MASS...WITH DEW POINTS DROPPING ABOUT 3-5 DEGREES F. THUS SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED FOR THE SMALLER ISLANDS ON SATURDAY. THE PARENT LOW OF THE FRONT WILL STALL FAR NNE OF THE STATE OVERNIGHT...THEN MOVE S AND WEAKEN THROUGH THE WEEKEND...AS HIGH PRESSURE BUILDS FAR NW OF THE AREA. THIS WILL KEEP A RELATIVELY COOL NE WIND FLOW OVER THE AREA. SHALLOW BANDS OF MOISTURE ROTATING AROUND THE LOW WILL BRING SHOWERS MAINLY ACROSS THE NORTH AND EAST FACING SLOPES...BUT THE ATMOSPHERE WILL REMAIN RELATIVELY STABLE THROUGH THE PERIOD. GFS CONTINUES TO INDICATE THAT ONE WEAK BAND OF ENHANCED MOISTURE WILL MOVE ACROSS THE STATE SUNDAY AND SUNDAY NIGHT. NE FLOW WILL REMAIN LIGHT TO MODERATE THROUGH MONDAY... BUT SHOULD THEN WEAKEN TOWARD THE MIDDLE OF NEXT WEEK AS LOW PRESSURE LINGERS FAR TO OUR NORTH AND HIGH PRESSURE WEAKENS TO OUR NORTHWEST. THIS WILL LIKELY ALLOW LAND AND SEA BREEZES TO DOMINATE THE ISLAND WIND/WEATHER ONCE AGAIN. THE LOW SHOULD FINALLY EXIT TO THE NE TOWARD THE END OF NEXT WEEK...ALLOWING THE RETURN OF LIGHT TO MODERATE TRADES. && .AVIATION... A WEAKENING COLD FRONT WILL SHIFT SOUTHEAST THROUGH MAUI COUNTY TONIGHT AND INTO THE BIG ISLAND ON SATURDAY. TEMPORARY MVFR CIGS/VSBYS WILL BE POSSIBLE AT THE TERMINALS AS THE FRONT PUSHES THROUGH...WITH IMPROVING CONDITIONS EXPECTED BEHIND THE FRONT. AIRMET SIERRA IS IN EFFECT FOR MOUNTAIN OBSCURATION ACROSS KAUAI OAHU MOLOKAI AND MAUI. CONDITIONS SHOULD IMPROVE LATER TONIGHT ACROSS KAUAI AND OAHU. THE AIRMET MAY NEED TO BE EXPANDED TO INCLUDE LANAI LATER THIS EVENING...AND POSSIBLY PORTIONS OF THE BIG ISLAND SATURDAY MORNING. && .MARINE... NORTHERLY WINDS INCREASED TO 19 KT LATE FRIDAY AFTERNOON AT PHBK... AND A SMALL CRAFT ADVISORY /SCA/ IS IN EFFECT FOR THE ADJACENT LEEWARD KAUAI COASTAL WATERS THROUGH SATURDAY. WILL KEEP AN EYE ON OTHER AREAS OVERNIGHT TO SEE IF 25 KT WINDS MAY DEVELOP AS THE FRONT MOVES THROUGH...BUT CURRENT FORECASTS SHOW WINDS AROUND 20 KT AT MOST. MODERATE N/NE FLOW IS EXPECTED TO SPREAD SOUTHWARD ACROSS THE STATE OVERNIGHT AND SATURDAY...AND PREVAIL STATEWIDE SATURDAY NIGHT AND SUNDAY. WINDS WILL THEN WEAKEN ONCE AGAIN MONDAY...BECOMING LIGHT WITH POSSIBLE AFTERNOON SEABREEZES DEVELOPING TUESDAY AND WEDNESDAY. AN EXTENDED RUN OF S SWELL...GENERATED BY SEVERAL LOWS IN THE DEEP S PACIFIC OVER THE LAST WEEK...WILL BRING SOMEWHAT ELEVATED SURF TO S FACING SHORES FOR THE NEXT WEEK. SURF HEIGHTS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE BULK OF THE TIME...BUT OVERLAPPING SWELLS FROM SUNDAY INTO TUESDAY COULD BRING SURF TO NEAR ADVISORY- LEVELS ALONG EXPOSED S FACING SHORES. A MODERATE NNE SWELL IS EXPECTED TO ARRIVE ON SUNDAY AND LINGER THROUGH MONDAY...BUT RELATIVELY SHORT SWELL PERIODS SHOULD RESULTING SURF WELL BELOW ADVISORY LEVELS ON NORTH FACING SHORES. OTHERWISE...A COUPLE OF SMALL SWELLS FROM THE NNW AND WNW ARE EXPECTED OVER THE WEEKEND AND EARLY NEXT WEEK...WITH RESULTANT SURF WELL BELOW ADVISORY LEVELS. SEE THE LATEST OAHU SURF DISCUSSION /SRDHFO/ FOR MORE DETAILS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR KAUAI LEEWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...JELSEMA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:23 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| May 22, 3:28 PM HST | Small Craft Advisory | HFO | 27 hr | |
| May 22, 8:25 PM HST | Areal Flood Advisory | HFO | Honolulu | 110 min |
| May 22, 8:31 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| May 22, 9:23 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| May 22, 10:38 PM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| May 22, 11:55 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| May 23, 12:14 AM HST | Areal Flood Advisory | HFO | Kalawao | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.